Nebraska, 2005Hail in Nebraska, August 28, 2005
August 28, 2005 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 28, 12:38 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 28, 12:38 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
138 PM CDT SUN AUG 28 2005
.DISCUSSION...
ONGOING SEVERE CONVECTION...CHANCE FOR MORE STORMS MONDAY...THEN
COLD FRONT ROLLING THROUGH MID WEEK...ARE THE MAIN FORECAST CONCERNS.
THUNDERSTORMS DEVELOPED LATE THIS MORNING IN NORTHEAST NEBRASKA NEAR
WEAK SURFACE LOW INDUCED BY MID LEVEL WAVE ROTATING THROUGH THE
PLAINS. A COUPLE OF ZONES OF CONVERGENCE WERE NOTED ON EARLY
AFTERNOON SURFACE MAPS...ONE SLICING SOUTHWEST INTO SOUTH CENTRAL
NEBRASKA AND ONE EXTENDING INTO SOUTHEAST NEBRASKA. THETA-E AXIS
AND MORE INSTABILITY WERE NOTED ALONG THIS LATTER CONVERGENCE
BOUNDARY...WITH MAX INSTABILITY NOTED IN NORTHEAST KANSAS. SOME
CLOUD DEBRIS WAS INHIBITING STORMS THERE FROM TAKING OFF. AM
LOOKING FOR CURRENT SEVERE CONVECTION IN OUR WESTERN CWA TO CONTINUE
TO DROP SOUTH INTO STORM RELATIVE WIND MAX...THEN ZIPPER SOUTHEAST
ALONG THETA-E AXIS. LARGE HAIL WILL BE THE PRIMARY IMPACT GIVEN
HIGH INSTABILITY...BUT SLOW MOVEMENT OF THE STORMS WILL LEND ITSELF
TO HEAVY RAIN THREAT AS WELL.
STORMS SHOULD WEAKEN THIS EVENING WITH LOSS OF DAYTIME HEATING...BUT
CONTINUED DEVELOPMENT OVERNIGHT IS POSSIBLE AS SURFACE BOUNDARY
SINKS ONLY SLOWLY SOUTH AND WE REMAIN UNDER INFLUENCE OF CYCLONIC
FLOW ALOFT. SAME SET UP LOOKS TO BE IN PLACE MONDAY WITH SURFACE
FRONT ACROSS THE SOUTHERN CWA PROVIDING FOCUS. MAY BE LACKING
TRIGGER TOMORROW AS UPPER CYCLONE SHIFTS EAST. BUT SHOULD AT LEAST
REACH CONVECTIVE TEMPERATURE BY MID AFTERNOON TO GET THINGS
STARTED. WILL MAINTAIN POPS OVER THE SOUTH INTO THE EVENING TO
COVER THIS.
NEXT WEATHER MAKER WILL BE COLD FRONT ENTERING THE PLAINS
WEDNESDAY. MODELS HAVE SPED THE FRONT UP QUITE A BIT OVER THE LAST
SEVERAL RUNS...AND HAVE FOCUSED PRECIP A LITTLE FARTHER NORTH WITH
EACH RUN AS WELL. FRONT SHOULD HAVE LOW LEVEL MOISTURE TO WORK WITH
AS NO REAL PUSH TO FLUSH THINGS OUT BEFORE MID WEEK. HOWEVER TIMING
OF FRONTAL PASSAGE MAY PROVE TO LIMIT CONVECTIVE CHANCES UNTIL
REACHING SOUTHEAST CWA OR POINTS TO THE SOUTHEAST DURING PEAK
HEATING. WILL MAINTAIN SLIGHT CHANCE FOR POPS AT THIS TIME.
LATER IN THE WEEK MODELS ARE TRYING TO CONVERGE ON A WETTER SOLUTION
FOR FRIDAY. BOTH GFS AND DGEX SUGGEST MID LEVEL WAVE WILL ROLL
THROUGH NEARLY ZONAL FLOW ACROSS THE PLAINS...AND SPARK CONVECTION
BEFORE BETTER RIDGING BUILDS IN. ECMWF ALSO SUGGESTS INCREASING
PRECIP CHANCES IN WARM ADVECTION REGIME AHEAD OF NORTHWEST FLOW
SHORTWAVE. WILL HAVE TO TAKE A CLOSER LOOK AT THIS BEFORE
INTRODUCING POPS...BUT WOULDNT BE SURPRISED IF THEY WOULD BE
NEEDED.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DERGAN
Hazardous weather outlook, Aug 28, 10:49 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1149 AM CDT SUN AUG 28 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-282349-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1149 AM CDT SUN AUG 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS GENERALLY SOUTH OF
A LINE FROM NELIGH TO TEKAMAH TO RED OAK IOWA. THE MAIN THREAT FROM
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON
AHEAD OF AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION FROM THE
WEST. DUE TO THE AMOUNT OF LOW LEVEL MOISTURE PRESENT...THE
ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE THIS
AFTERNOON. ALTHOUGH THE VERTICAL WIND SHEAR IS ONLY MARGINALLY
FAVORABLE FOR SEVERE THUNDERSTORMS...THE AMOUNT OF INSTABILITY WILL
LIKELY ALLOW FOR ISOLATED SEVERE WEATHER. THUNDERSTORMS ARE EXPECTED
TO DECREASE IN COVERAGE AND INTENSITY AFTER 9 PM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS A COLD FRONT
MOVES EASTWARD THROUGH THE CENTRAL PLAINS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING
ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA.
BOUSTEAD
In the hours before
Local storm report, Aug 28, 12:08 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
108 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL 7 W ALBION 41.69N 98.14W
08/28/2005 1.00 INCH BOONE NE CO-OP OBSERVER
1258 PM HAIL 4 W ALBION 41.69N 98.08W
08/28/2005 1.00 INCH BOONE NE LAW ENFORCEMENT
&&
TLLocal storm report, Aug 28, 12:17 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
117 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL MEADOW GROVE 42.03N 97.74W
08/28/2005 0.88 INCH MADISON NE TRAINED SPOTTER
&&
TLLocal storm report, Aug 28, 12:59 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
159 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL 7 W ALBION 41.69N 98.14W
08/28/2005 0.88 INCH BOONE NE CO-OP OBSERVER
&&
TLLocal storm report, Aug 28, 1:17 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
217 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 NW OCTAVIA 41.37N 97.09W
08/28/2005 0.88 INCH BUTLER NE PUBLIC
&&
TLLocal storm report, Aug 28, 2:21 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
321 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 6 ENE PRIMROSE 41.66N 98.13W
08/28/2005 0.88 INCH BOONE NE PUBLIC
&&
TLLocal storm report, Aug 28, 2:37 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
337 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 6 SW HOOPER 41.55N 96.63W
08/28/2005 0.75 INCH DODGE NE PUBLIC
0325 PM HAIL 1 W WASHINGTON 41.40N 96.23W
08/28/2005 1.00 INCH WASHINGTON NE TRAINED SPOTTER
0331 PM HAIL 1 NW VALLEY 41.32N 96.36W
08/28/2005 0.88 INCH DOUGLAS NE NWS EMPLOYEE
&&
SNHail, Lancaster
- When
- August 28, 2:48 PM CST to 2:50 PM CST
- Where
- Lancaster County, 1 mi SW of Lincoln
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.783, -96.683
Hail up to quarter size was reported near Interstate 80 on the southwest edge of town, toward the 26th and West South Street area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Louisiana, August 28 to 29, 2005816 deaths · $17 billion · 27 events
- Hurricane in Mississippi, August 28 to 29, 2005166 deaths · $7.3 billion · 8 events
- Drought in Texas, August 28, 2005 to August 13, 2006$230 million · 20 events
- Drought in Oklahoma, August 28, 2005 to August 13, 2006$35 million · 3 events
- Hurricane in Florida, August 28 to 30, 2005$1.7 million · 7 events
- Storm Surge in Florida, August 28 to 29, 2005$750,000 · 1 event
- Storm Surge in Florida, August 28 to 29, 2005$300,000 · 1 event
- Storm Surge in Florida, August 28 to 29, 2005$250,000 · 1 event
- Storm Surge in Florida, August 28 to 29, 2005$200,000 · 1 event
- Storm Surge in Florida, August 28 to 29, 2005$200,000 · 1 event
- Damaging Winds in New Mexico, August 28, 2005$20,000 · 57 kt wind · 3 events
- Storm Surge in Florida, August 28 to 29, 200510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473648.